It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board


Birth Control Board Index


Re: Mirena coil
Feb 8, 2008
[QUOTE=lindsalou;3392537]Hi Beth,

I would be really interested in hearing your experiances, and im sure others would be too.

Welcome to the boards.
Regards
Linds[/QUOTE]

Thanks for the warm welcome, Linds. You've probably gotten your Mirena by now, and I sincerely hope you have good luck with it. Most women do.

I've been using IUDs for birth control for nearly 30 years. Can't give a professional opinion, but I can share my experience. This might get a little long, but I hope you bear with me.

After a LOT of thought, I got another Paragard last week. The only two choices available in the U.S. anymore are Paragard and Mirena. I used to use Progestaserts religiously, and did very well with them because the hormone they contained was natural progesterone. My body didn't object to it. Light periods, level moods, no headaches, no skin or hair problems. Having them replaced every year or so was a minor inconvenience. Why they were taken off the U.$. market i$ anyone'$ gue$$, but I have my theorie$.

Anyway, I've used copper IUDs now and then, which aren't bad, but I was a little put off by the heavier monthly flow. I was overjoyed when I heard about Mirena, which I got in 2002. I was given the impression that it was the same as Progestasert but longer-lasting.

I'll tell you right now, Mirena is NOT the same as Progestasert, and the ONLY thing good about it was the light periods. In exchange for that convenience, I had to live with severe PMS-like symptoms every single day - horrible moodiness, chronic headaches, fatigue, nasty zits, and - horror of horrors - a mustache! I got ovarian cysts so bad I had to be hospitalized twice. Worst of all, my thyroid began to fail. I've had to take increasing doses of synthroid for the last four years.

I questioned my doctor about these symptoms numerous times and asked if they might be related to the Mirena, but she insisted there was no way. She said Mirena has only a local effect on the uterus, so It had to be something else.

I had my home, car, and work environment checked for toxins. Everything checked out fine. Then a few months ago, after doing my own research, which included consulting with a friend who's an osteopath, I discovered a thing or two about Mirena. See, it's all in the marketing. Contrary to the half-truth most doctors will tell patients, Mirena does not contain progesterone (as in Progestasert), but levonorgestryl, a synthetic progestin, also used in Norplant, and which is well-known to cause all of those side effects.

I knew it had to be more than coincidence, because the symptoms began shortly after I got the Mirena, and the longer I kept it the worse the symptoms got. But, because my doctor insisted the Mirena couldn't possibly be the culprit, and because my periods were scant, I stuck with it. I regret it now, for a lot reasons.

I had the Mirena removed a month ago, and am beginning to feel like my old self again. I've had no breakouts, no headaches, no shocking mood swings, more energy, and I can think more clearly. Almost like waking up from a five-year, nightmare-ish sleepwalk. I suspect my thyroid is permanently fried now, and I'll have to take synthroid for the rest of my life. So far I've had no bad reactions to that. But we'll see.

Sorry for going on so long. I just feel very strongly that Mirena isn' t the miracle birth control method Bayer Pharmaceuticals wants us all to believe. Echoes of Dalkon Shield come to mind...

Disclaimer: Not everyone will experience these side effects. But if you're using Mirena and experience any of these weird symptoms, you could be one of the lucky women who are sensitive to certain synthetic hormones. Keep bugging your doctor until you get answers - and results!





All times are GMT -7. The time now is 06:48 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!